Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Feb 6, 2010, 5:08 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 82 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2010, 5:08 PM MST (00:08 UTC)
- Expired
- Feb 6, 2010, 6:30 PM MST
- In force
- 82 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 5:26 PM MST | FLASH FLOOD | 5 Sw Mohave Valley, CA | CALIFORNIA HIGHWAY PATROL REPORTED SEVERAL VEHICLES STUCK IN THE MUD NEAR NEEDLES HIGHWAY AND SHERMAN WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
687 WGUS55 KVEF 070008 FFWVEF AZC015-CAC071-070130- /O.NEW.KVEF.FF.W.0009.100207T0008Z-100207T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 508 PM MST SAT FEB 6 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... THIS INCLUDES THE CITY OF NEEDLES... * UNTIL 630 PM MST/530 PM PST/ * AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAINFALL IN THE AREA WILL LIKELY CAUSE FLOODING OVER THE NEEDLES HIGHWAY AND ALSO ALONG HIGHWAY 95 NORTH OF NEEDLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES... DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 3502 11464 3501 11442 3477 11451 3477 11475 $$ JENSEN
2 follow-up statements
757 WGUS75 KVEF 070047 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 547 PM MST SAT FEB 6 2010 AZC015-CAC071-070130- /O.CON.KVEF.FF.W.0009.000000T0000Z-100207T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA- 547 PM MST SAT FEB 6 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST/530 PM PST/ FOR EAST CENTRAL SAN BERNARDINO AND EXTREME SOUTHWESTERN MOHAVE COUNTIES... AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. STORM SPOTTERS HAVE REPORTED THAT HEAVY RAINFALL IN THE AREA HAS PRODUCED WATER RUNNING OVER SOME OF THE ROADWAYS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOHAVE VALLEY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES... DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3502 11464 3501 11442 3477 11451 3477 11475 $$ JENSEN
414 WGUS75 KVEF 070126 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 626 PM MST SAT FEB 6 2010 AZC015-CAC071-070132- /O.EXP.KVEF.FF.W.0009.000000T0000Z-100207T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA- 626 PM MST SAT FEB 6 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST/530 PM PST/ FOR EAST CENTRAL SAN BERNARDINO AND EXTREME SOUTHWESTERN MOHAVE COUNTIES... ALTHOUGH RAIN SHOWERS WILL CONTINUE OVER THE AREA INTO THIS EVENING...ADDITIONAL HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING IS NOT LONGER EXPECTED. MOTORISTS ARE URGED TO USE CAUTION HOWEVER AS RUNOFF WILL LIKELY BE ENCOUNTERED IN NORMALLY DRY WASHES AND LOW LYING AREAS HROUGH THE EVENING HOURS. WATER IS ESPECIALLY DIFFICULT TO SEE AT NIGHT. LAT...LON 3502 11464 3501 11442 3477 11451 3477 11475 $$ JENSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 4:30 PM MST, 38 minutes earlier.
Area forecast discussion, Feb 6, 4:30 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PST SAT FEB 6 2010
.SYNOPSIS...A STORM ALONG THE SOUTHERN CALIFORNIA COAST WILL
CONTINUE TO BRING SIGNIFICANT MOUNTAIN SNOW AND VALLEY RAIN TO OUR
REGION TONIGHT. SHOWERS WILL TAPER OFF FROM WEST TO EAST SUNDAY AND
SUNDAY NIGHT AS THE SYSTEM SLOWLY MOVES EAST. ANOTHER STORM WILL
AFFECT THE AREA TUESDAY AND WEDNESDAY FOLLOWED BY ANOTHER LATE IN
THE WEEK.
&&
.SHORT TERM...A DRY SLOT COULD BE SEEN ON SATELLITE IMAGERY
EXTENDING FROM THE SOUTHWEST SAN BERNARDINO COUNTY DESERTS UP
THROUGH CLARK COUNTY. THE AREA OF WIDESPREAD RAIN EARLIER TODAY HAS
MORPHED INTO A SOMEWHAT CONVECTIVE BAND OF SHOWERS OVER MOHAVE
COUNTY. ALTHOUGH A SOLID MOISTURE TAP IS NOT THAT APPARENT...THE
LEADING EDGE OF THE COLD POOL WITH THIS INCOMING UPPER LOW WAS
BEGINNING TO AFFECT NORTHWEST SAN BERNARDINO AND INYO COUNTIES. THE
12Z AND 18Z GFS INDICATE THAT PRECIP WILL FILL BACK IN ACROSS SAN
BERNARDINO AND WESTERN/CENTRAL CLARK COUNTIES THIS EVENING AS
DYNAMIC SUPPORT AND DESTABILIZATION OCCUR AHEAD OF THE SYSTEM. THIS
APPEARS TO BE LIKELY AND WILL USE THE GFS AS THE BASIS FOR THE
FORECAST THROUGH SUNDAY. THIS WOULD BRING ANOTHER QUARTER TO HALF
INCH OF RAIN ACROSS EASTERN SAN BERNARDINO AND CLARK COUNTIES THIS
EVENING. THIS BASICALLY SUPPORTS THE WINTER STORM WARNINGS AND
ADVISORIES WITH LITTLE CHANGE NEEDED FOR NOW. THE MAIN DETAIL IS
THAT TOTAL SNOW ACCUMULATIONS FOR THE SOUTHERN SIERRA AND SPRING
MOUNTAINS WERE DECREASED A LITTLE. BOTH AREAS HAVE SEEN LITTLE
SNOWFALL SO FAR TODAY. LINCOLN AND NORTHERN MOHAVE COUNTIES WILL
CONTINUE TO BE IN THE FAVORABLE NORTHEAST QUAD OF THE SYSTEM A
LITTLE LONGER AND SHOULD SEE SIGNIFICANT ACCUMULATIONS THROUGH
SUNDAY MORNING. AS THE LOW CENTER MIGRATES OVERHEAD LATE TONIGHT AND
SUNDAY...PRECIPITATION WILL BECOME MORE SHOWER AND DECREASE IN
COVERAGE FROM WEST TO EAST. SUNDAY NIGHT SHOULD SEE PRECIP COME TO
AN END FOR ALL BUT NORTHERN MOJAVE AND SOUTHEAST LINCOLN COUNTIES.
.LONG TERM...MODELS CONTINUE TO SHOW RUN TO RUN DIFFERENCES WITH THE
EXTENT OF DRYING ON MONDAY AFTERNOON ACROSS THE AREA BEHIND THE
DEPARTING SYSTEM. CYCLONIC FLOW AND ENOUGH MID-LEVEL MOISTURE AND
SOME ENERGY ROTATING THROUGH AT 500 MB MAY TOUCH OFF SOME ISOLATED
SHOWERS ESPECIALLY OVER THE HIGHER ELEVATIONS. OTHERWISE A MIX OF
SUN AND CLOUDS IS EXPECTED.
THERE SEEMS TO BE BETTER AGREEMENT WITH THE MODELS FINALLY ON THE
NEXT SYSTEM - HOWEVER VARIATIONS IN TRACK/TIMING/STORM STRUCTURE
STILL EXIST. IT LOOKS LIKE THIS WILL BE MORE OF LATE TUESDAY/EARLY
WEDNESDAY EVENT WITH AN UPPER LOW DIVING SOUTHEAST ACROSS CALIFORNIA
TOWARDS NEVADA OR THE BAJA. THE ECMWF HAS AN OPEN WAVE WHILE THE
GFS/DGEX/GEM ALL SHOW AN CLOSED LOW. GIVEN THIS SYSTEM IS MOVING IN
FROM THE NORTHWEST...THIS TYPICALLY IS A TRACK THAT DOES NOT BRING A
LOT OF MOISTURE WITH IT AND THUS MUCH OF THE PRECIPITATION THAT DOES
FALL WILL HAVE TO RELY TO ON WHATEVER DYNAMICS COME WITH THE SYSTEM
ITSELF AND WHATEVER GETS WRUNG OUT BY OROGRAPHICS. AS A RESULT...I
KEPT IN BETTER THAN 50 PERCENT POPS IN THE HIGHER MOUNTAINS BUT ONLY
SLIGHT CHANCES (IF THAT) IN THE LOWER ELEVATIONS. THIS SYSTEM SHOULD
BE GONE BY WEDNESDAY AFTERNOON AND FOLLOWED BY ANOTHER WEAK TROUGH
AXIS THAT MOVES THROUGH WEDNESDAY NIGHT THAT MAY BRING ANOTHER
CHANCE FOR SOME PRECIPITATION TO THE AREA.
AN AREA OF LOW PRESSURE STILL IS SHOWN TO APPROACH THE WATERS OFF
THE PAC NW COAST BY THURSDAY ROTATING ANOTHER TROUGH AXIS TOWARDS
OUR AREA THURSDAY NIGHT INTO FRIDAY WHICH WOULD BRING US ANOTHER
CHANCE FOR PRECIPITATION. AFTERWARDS MODELS ARE TRENDING TOWARDS
BUILDING A RIDGE INTO THE SOUTHWESTERN U.S. WHICH WOULD LEAD TOWARDS
DRIER AND POTENTIALLY MILDER CONDITIONS BY NEXT WEEKEND. TEMPS IN
THE MEANTIME BETWEEN MONDAY AND FRIDAY WILL BE DRIVEN BY CLOUDS WITH
HIGHS AT OR BELOW NORMAL AND LOWS AT OR A LITTLE ABOVE.
&&
.AVIATION...FOR MCCARRAN...VSBY AND CIGS HAVE IMPROVED AT SHOULD
REMAIN ABOUT STATUS-QUO AS THE EVENING STARTS OFF - HOWEVER- BETWEEN
03Z AND 06Z SUNDAY EXPECT AN AREA OF PRECIPITATION TO HEAD BACK
TOWARDS SOUTHERN NEVADA WHICH WILL RESULT IN ANOTHER ROUND OF LOWER
CIGS AND/OR VSBY. GIVEN THAT CONDITIONS HAVE IMPROVED AT TIME WILL
GO WITH MVFR CONDITIONS IN A TEMPO BUT IF HEAVIER RAIN DEVELOPS IT
WOULD NOT BE TOTALLY OUT OF THE QUESTION THAT IFR CONDITIONS
DEVELOP. BETWEEN 09Z AND 12Z SUNDAY RAIN SHOULD BEGIN TO TAPER OFF
AND BECOME MORE SHOWERY IN NATURE. EXPECT BKN CLOUDS THEN MAINLY AOA
3K-5K FEET AND THIS SHOULD CONTINUE INTO SUNDAY EVENING. ONE CONCERN
TONIGHT IS WITH THE LIGHT WINDS THAT PATCHY FOG MAY DEVELOP.
MOUNTAIN OBSCURATIONS ARE ALSO EXPECTED THROUGH SUNDAY EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MVFR TO LOCALLY IFR CONDITIONS ARE LIKELY AT TIMES IN
ASSOCIATION WITH ANY AREAS OF STEADIER AND HEAVIER PRECIPITATION.
SNOW LEVELS WILL BE LOWERING TO 4000 FEET OR SO LATER TONIGHT.
ISOLATED TSRA ALSO POSSIBLE THIS EVENING IN THE MOJAVE DESERT.
PRECIPITATION WILL BEGIN TO TAPER OFF AROUND 07Z IN THE FAR
SOUTHWEST. OTHERWISE BETWEEN 09Z AND 12Z SUNDAY EXPECT PRECIPITATION
TO BECOME MORE SHOWERY IN NATURE. SCT-BKN CLOUDS MAINLY AOA 4K-8K
FEET WILL PERSIST LATE TONIGHT THROUGH SUNDAY EVENING ALONG WITH
MOUNTAIN OBSCURATIONS. ONE CONCERN FOR TONIGHT WILL BE PATCHY FOG
BUT DUE TO CONFIDENCE IN WHERE OR OF IT MAY FORM THIS WILL BE LEFT
OUT OF ANY TAFS AT THIS TIME.
&&
.CLIMATE...THROUGH 3 PM TODAY A TOTAL OF 0.34 INCH FELL AT MCCARRAN
INTERNATIONAL AIRPORT...THE OFFICIAL CLIMATE SITE FOR LAS VEGAS.
THIS BRINGS THE YEARLY TOTAL TO 2.40 INCHES. THIS IS 53.5 PERCENT OF
THE NORMAL YEARLY PRECIPITATION FOR LAS VEGAS WHICH IS 4.49 INCHES.
FOR THE PERIOD OF JANUARY 1ST THROUGH FEBRUARY 6TH THIS IS NOW THE
3RD WETTEST EVER ON RECORD FOR LAS VEGAS. THE SIX WETTEST SUCH
PERIODS ARE LISTED BELOW...
1. 3.00/1995
2. 2.41/1949
3. 2.40/2010 +++
4. 2.20/1979
5. 2.07/2005
6. 2.00/1974
IT IS INTERESTING TO NOTE ALL SIX OF THESE YEARS EITHER FALL INTO
ONE OF TWO CATEGORIES. 1995 AND 2005 WERE DURING AN EL NINO AND
NOTED FOR THEIR FREQUENT STORMS. 1949...1974 AND 1979 WERE ALL NOTED
FOR THEIR HEAVY ACCUMULATIONS OF SNOW IN LAS VEGAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 10 AM PST SUNDAY FOR NVZ018-019.
WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR NVZ014.
WINTER STORM WARNING UNTIL NOON PST SUNDAY FOR NVZ015.
AZ...WINTER STORM WARNING UNTIL 1 PM MST SUNDAY FOR AZZ001-003.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR CAZ521-522.
WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR CAZ519.
&&
ADAIR/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 6, 5:08 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 408 AM PST SAT FEB 6 2010 AZZ001-003-CAZ519-521-522-NVZ014-015-018-019-071000- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 408 AM PST SAT FEB 6 2010 /508 AM MST SAT FEB 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL OCCUR IN THE MOUNTAINS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. UP TO 2 FEET OF NEW SNOW IS POSSIBLE BY THE TIME THE SYSTEM WINDS DOWN ON SUNDAY. TRAVEL IN THE MOUNTAINS AND ACROSS SOME OF OUR HIGHER PASSES...SUCH AS HIGHWAY 93 THROUGH LINCOLN COUNTY...WILL BECOME VERY DIFFICULT TONIGHT. PLEASE REFER TO OUR LATEST WINTER WEATHER MESSAGE FOR SPECIFIC INFORMATION REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE UPCOMING WEEK. THE NEXT IN A LINE OF STORMS WILL IMPACT THE AREA ON TUESDAY AND WEDNESDAY FOLLOWED BY ANOTHER LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ520-523>527-NVZ016-017-020>022-071000- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 408 AM PST SAT FEB 6 2010 /508 AM MST SAT FEB 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT FOR THE LOWER ELEVATIONS...A PERIOD OF HEAVY RAIN ALONG WITH EMBEDDED ISOLATED THUNDERSTORMS MAY LEAD TO SOME MINOR FLOODING IN POORLY DRAINED OR LOW LYING URBAN AREAS OR NORMALLY DRY WASHES. FLOOD ADVISORIES MAY BE NEEDED LATER TO COVER ANY FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE UPCOMING WEEK. THE NEXT IN A LINE OF STORMS WILL IMPACT THE AREA ON TUESDAY AND WEDNESDAY FOLLOWED BY ANOTHER LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 5:43 PM MST | Flash Flood Warning | VEF | Mohave | 92 min |
| Feb 6, 6:01 PM MST | Flash Flood Warning | VEF | Mohave | 89 min |
| Feb 6, 8:09 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Feb 6, 10:31 PM MST | Flash Flood Warning | VEF | Mohave | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.